Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have osteoarthritis stage 2. Getting upset stomach after taking milk products. Suggest medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I cannot digest milk or milk products. I tend to get upset stomach with milk and curd mainly.
Sometimes it is accompanied with cramps in stomach.
Tried taking vizilac but does not help. Could you suggest some other medication.
I am 58 years old woman, weight 80 kgs. No other complication like BP or Diabetese.
Have Osteo Artheritis stage 2.
Posted Thu, 6 Dec 2012 in Digestion and Bowels
Answered by Dr. Sujeet N Charugulla 24 minutes later
Hello XXXXXXX and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

There seem to 2 issues that I need to mention in here - Lactose Intolerance and Osteomyelitis - that are certainly related to your present condition.

Because, of your lactose (milk protein) intolerance - you might have been low on Calcium in your diet as milk is an essential food. Moreover, considering your menopausal age and weight upon hypothyroidism would certainly have added to the calcium imbalance since long that has lead to your Stage 2 Osteoarthritis today.

I suggest you need a good look at your Blood calcium levels before deciding the treatment - which I assume your orthopedic consultant would have already looked into. Calcium supplements are taken for short periods depending on these levels and is best left to this doctor.

VIZILAC has thiamine hydrochloride 2.5 mg, riboflavin 2.5 mg, pyridoxine hydrochloride 0.75 mg, nicotinamide 22.5 mg, folic acid 500 mcg, D-panthenol 2.5 mg, lactobacillus sporogenes 40 million cells. And this is indicated when the intestinal flora is altered due to antibiotic therapy or some other reason leading to bowel changes. And not for lactose intolerance per se.

What you might need if lactose intolerance is indeed diagnosed, is lactase enzyme preparations which would help breakdown the lactose sugar present in milk and milk products. The duration of therapy is reserved again with the examining doctor.

The cramps in the stomach would gradually disappear as lactose would be digested well in case.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor